Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
172 Doctors are Online

No improvement with Dicetel for Irritable bowel syndrome and cramping, should I wait?

User rating for this question
Very Good
Answered by

Gastroenterologist
Practicing since : 2006
Answered : 2011 Questions
Question
Good day I have been diagnosed with IBS. Iget severe cramping in morning for a few hours. Slowly goes away by noon. Do not have D or C--have about 3 bowel movements in the morning. Started on Buscopan--this makes me sleepy and a little dizzy. So try not to take these--stopped cramps when I took them. Started on Dicetel 3 days ago--3x per day at 50mg. I am not seeing any improvement yet How long does dicete take to work??? I am looking for help on all fronts--started 6 months ago as mild pain and loose stools--now this XXXXXXX XXXX I am following an IBS diet for about 2 months--no improvements.
Posted Sun, 26 Jan 2014 in IBS(Irritable Bowel Syndrome)
 
 
Answered by Dr. Klerida Shehu 54 minutes later
Brief Answer: Dicetel will take days to weeks before improvement Detailed Answer: Hi, Dicetel is an calcium-antagonist drug which relaxes the muscles of the GI tract, helping you to improve the symptoms of IBS and other abdominal discomfort you might have. Usually, dicetel will take some time before improvement (days to weeks). The action will depend on many factors including: - your body weight - how regularly you take the meds without skipping any dose Besides what you are currently taking, I'd like to have other medical data of yours: - have you been checked for possible bowel infection (ova/parasites, candida, bacterial infection)? - have you run any test for malapsorption or intolerance? - is your diet containing greasy or fresh foods? - are you work overloaded or stressed out recently (within these 2 months)? - are you having other medical problems (prostate, UTI, sexual problems)? Looking forward to have the requested data in! Thank you! Dr.Klerida
Above answer was peer-reviewed by
 
Follow-up: No improvement with Dicetel for Irritable bowel syndrome and cramping, should I wait? 2 hours later
Hello Hi Klerida (pretty name) I have been checked for -celiac,parasites,bacteria at the top end of the gut, barium enema x ray, CT scan. All normal Diet--follow a low FODMAP diet for quite a while. No lactose, gluten and very little soy (yogurt and milk) Lots of veggies/ quick steam or lite fry in olive oil, some blueberries and bananas. Some seeds--no legumes,--some rice, almond milk, buckwheat porridge XXXXXXX and spinach and red peppers--lightly fried(not raw), chicken,salmon quinoa,pumpkin, sweet potato. Bananas--used to eat 2-3 per day (for years) now 1/2 banana gives me upset stomach--will cut these out--starting today. Should I up the dicetel to 100mg 3 times per day???--[resently at 50X3per day or wait a little longer?? Any suggestions on meds,food etc would be greatly appreciated. Up until 4 months ago I could eat almost anything without problem. Coffee and tea---like 1-2 cups of coffee per day--should I eliminate this and black tea--chamomille sits nicely on my stomach Yours truly--and thx for your helpful advice XXXXXXX
 
 
Answered by Dr. Klerida Shehu 16 hours later
Brief Answer: IBS symptoms related to your emotional state too.. Detailed Answer: Hi Lain, Thank you for following up. I am glad to come to know that you have done all the necessary tests and are following the right diet for you. You have been taking Dicetel only for 3 days, so, I'd suggest to wait for another 2 weeks until the dose should increase to 100 mgX3 times/daily. If the FODMAP diet you are following is advised by your doctor, I'd suggest to discuss with him/her about the sugar content in this diet. If I was your caring doctor would advise not to follow strict diets, but to make basic changes to your diet menu: - drink plenty of water - eat often and small portions, slowly - keep on avoiding legumes, less seeds or fats - increase your physical activity I'd also suggest to keep observing which foods are doing bad to your intestines causing motion problems as you are facing. Furthermore, please bare in mind that IBS is strongly associated with your emotional status: the more down and stressful you'd be, the more aggravating the symptoms of IBS would be. The very best thing to do in such cases is to have patience, follow doctor's advice accordingly until you see improvement. All the best! Dr. Klerida
Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask a Gastroenterologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor